Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 70, NWS Louisville, KY

April 28, 2011Nicholas County, Robertson County, Kentucky

NWS Louisville, KY issued this river flood warning at Apr 28, 2011, 11:22 PM EDT for Nicholas County, Robertson County, Kentucky. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 11:22 PM EDT (03:22 UTC)
Expired
Apr 30, 2011, 11:12 AM EDT
In force
36 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Nicholas County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Blue Licks Spring (BLSK2). The gauge peaked at 26.28 ft at Apr 29, 2011, 10:00 PM EDT.

actionminormoderate20304004/2904/3005/01
Action stage
23 ft
Minor stage
25 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WGUS43 KLMK 290322
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1122 PM EDT THU APR 28 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  LICKING RIVER AT BLUE LICKS SPRING

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON.

.HEAVY RAIN OVER THE BASIN ON WEDNESDAY...ALONG WITH SOME ADDITIONAL 
 RAINS OVER THE LAST SEVERAL HOURS...IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED FRIDAY MORNING.

&&

KYC181-201-291522-
/O.NEW.KLMK.FL.W.0070.110429T0322Z-110429T1942Z/
/BLSK2.1.ER.110429T0300Z.110429T0600Z.110429T1342Z.NO/
1122 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LICKING RIVER AT BLUE LICKS SPRING.
* UNTIL FRIDAY AFTERNOON.
* AT 11:00 PM THURSDAY THE STAGE WAS 25.0 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY 
  AFTER MIDNIGHT FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY
  LATE MORNING.
* IMPACT...AT 25.0 FEET...CROPLAND FLOODING BEGINS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.1  
  FEET ON MAR 29 2008.

$$
3 follow-up statements
002 
WGUS83 KLMK 291502
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1102 AM EDT FRI APR 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  LICKING RIVER AT BLUE LICKS SPRING 
  ROLLING FORK RIVER NEAR BOSTON 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON...
NICHOLAS...ROBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

&&

KYC181-201-300302-
/O.EXT.KLMK.FL.W.0070.000000T0000Z-110430T0700Z/
/BLSK2.1.ER.110429T0300Z.110429T1400Z.110430T0100Z.NO/
1102 AM EDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT 10:00 AM FRIDAY THE STAGE WAS 25.8 FEET AND NEAR CREST. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL BEGIN TO CONTINUE TO FALL THIS
  AFTERNOON AND DROP BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 25.0 FEET...CROPLAND FLOODING BEGINS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 26.0  
  FEET ON FEB 5 1997.

$$

KYC093-179-300302-
/O.EXT.KLMK.FL.W.0050.000000T0000Z-110503T0000Z/
/BSNK2.2.ER.110424T0554Z.110427T0345Z.110502T1800Z.NO/
1102 AM EDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROLLING FORK RIVER NEAR BOSTON.
* AT 10:30 AM FRIDAY THE STAGE WAS 42.1 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY EARLY AFTERNOON.
* IMPACT...AT 42.0 FEET...A FEW HOMES AND TRAILERS OUTSIDE OF BOSTON 
  FLOOD.

$$
CMC
273 
WGUS83 KLMK 300139
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
939 PM EDT FRI APR 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  LICKING RIVER AT BLUE LICKS SPRING 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING.

&&

KYC181-201-301539-
/O.EXT.KLMK.FL.W.0070.000000T0000Z-110430T2200Z/
/BLSK2.1.ER.110429T0300Z.110430T0045Z.110430T1600Z.NO/
939 PM EDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT  9:00 PM FRIDAY THE STAGE WAS 26.2 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.

$$
995 
WGUS83 KLMK 301512
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1112 AM EDT SAT APR 30 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  LICKING RIVER AT BLUE LICKS SPRING
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

NO FURTHER STATEMENTS ARE SCHEDULED TO BE ISSUED AT THIS TIME.

&&

KYC181-201-301542-
/O.CAN.KLMK.FL.W.0070.000000T0000Z-110430T2200Z/
/BLSK2.1.ER.110429T0300Z.110430T0045Z.110430T1235Z.NO/
1112 AM EDT SAT APR 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT 11:00 AM SATURDAY THE STAGE WAS 24.3 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* FELL BELOW FLOOD STAGE AT 8:35 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO APPROXIMATELY 
  21.1 FEET BY SUNDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 28, 7:17 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 28, 7:17 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT THU APR 28 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT - SATURDAY)...

TONIGHT-FRIDAY MORNING...

WISH WE COULD SAY THE RAIN WAS OVER...BUT ANOTHER FRONT AIDED BY A
SHORT WAVE OVER IL ON THE BACK SIDE OF AN UPPER LOW OVER MILWAUKEE
WILL APPROACH THE REGION TONIGHT...BRINGING SCATTERED RAIN SHOWERS
AND ISOLATED THUNDERSTORMS TO AT LEAST SOUTHERN INDIANA AND
NORTH-CENTRAL KENTUCKY LATE THIS AFTERNOON THROUGH THE EVENING/EARLY
NIGHTTIME HOURS. SHOWERS (AND A STORM OR TWO) HAVE ALREADY POPPED UP
GENERALLY ACROSS SOUTH-CENTRAL IL. THESE WILL PUSH SOUTHEAST FIRST
AFFECTING OUR NWRN CWA AND SPREADING SEWD THROUGH THE EVENING. THE
GOOD NEWS IS THAT ONLY A FEW HUNDREDTHS TO AROUND A TENTH OF AN INCH
OF RAIN OR SO CAN BE EXPECTED...SO THIS ADDITIONAL RAINFALL WILL NOT
AFFECT ANY ONGOING RIVER FLOODING/AREAL FLOODING CONCERNS. OF ANY
STRONGER SHOWERS OR T-STORMS THAT FORM...CLOUD-TO-GROUND LIGHTNING
AND SMALL HAIL WILL BE THE MAIN CONCERNS GIVEN THE LOW FREEZING
HEIGHTS ALOFT. THESE SHOWERS/ISLD STORMS WILL WANE OVERNIGHT WITH
THE LOSS OF DAYTIME HEATING A THEY SPREAD FROM NW TO SE. HAVE HIGH
CHANCE POPS OVER THE NORTH TAPERING OFF TO SLIGHT CHC POPS OVER THE
FAR SOUTH. CLOUDS AND CONTINUED MODERATE WINDS WILL KEEP TEMPS FROM
FALLING TOO MUCH OVERNIGHT...BUT IT WILL BE CHILLY. HAVE LOW TO MID
40S FOR MINIMUM TEMPS TONIGHT.

LOOKS LIKE THE FRONT WILL REACH OUR NWRN CWA AROUND DAWN FRIDAY
MORNING. OTHER THAN SPRINKLES...MOST OF THE RAIN SHOWERS SHOULD HAVE
ENDED BY FRIDAY MORNING OR BE EAST OF THE AREA. HOWEVER...LOW
STRATO-CU WILL AFFECT AT LEAST OUR ERN HALF OF THE CWA TOMORROW
MORNING. THESE WILL PUSH OUT TO THE EAST RATHER QUICKLY WITH
CLEARING FROM THE WEST.

FRIDAY AFTERNOON-SATURDAY...

WITH CLEARING FROM THE WEST FRIDAY AFTERNOON...HIGH PRESSURE WILL
PUSH ITS WAY ACROSS THE AREA. WITH SUNNY SKIES IN THE
AFTERNOON...THINK TEMPERATURES WILL RISE INTO THE MID 60S NE (AFTER
A SLOW START) TO THE LOW 70S SW.

THE SFC HIGH WILL PUSH WELL EAST AND OUR WINDS WILL SHIFT AROUND TO
THE SOUTH BY SATURDAY. LOW PRESSURE OVER THE PLAINS WILL INCREASE
THE PRESSURE GRADIENT AND THUS OUR WINDS. WITH GOOD SOUTHERLY FLOW
IN PLACE...SATURDAY WILL BE A BEAUTIFUL DAY WITH HIGHS TOPPING OUT
IN THE MID 70S NE TO NEAR 80 S/SW (AFTER A CHILLY START TO THE DAY).
IMAGINE THAT...WE ACTUALLY HAVE A DRY FORECAST FOR A CONSECUTIVE 36
HOURS (12Z FRI - 00Z SUN).

.LONG TERM (SATURDAY NIGHT - THURSDAY)...

SATURDAY NIGHT - MONDAY...

ANOTHER WET PERIOD OF WEATHER IS CONTINUING TO LOOK MORE AND MORE
LIKELY LATE THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THIS
WILL OCCUR AS HIGH PRESSURE AT THE SURFACE AND WEAK RIDGING ALOFT
GIVE WAY TO POTENT SHORTWAVE ACROSS THE NORTHERN PLAINS AND SURFACE
LOW OVER ONTARIO. TRAILING COLD FRONT WILL SAG ACROSS THE WABASH
RIVER VALLEY SOUTHWEST THROUGH LITTLE ROCK AND SOUTHEAST TEXAS BY
DAWN ON SUNDAY. THIS WILL ALLOW FOR FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT...MAINLY CONFINED TO
ALONG AND NORTH OF THE OHIO RIVER.

THE FRONT WILL THEN BECOME QUASI-STATIONARY THROUGH SUNDAY AND
SUNDAY EVENING AS BROAD SOUTHWEST FLOW NEARLY PARALLELS FRONTAL
ORIENTATION DUE TO SOUTHEAST CONUS RIDGE HOLDING ITS GROUND. THIS
WILL PUT US IN A POSITION TO ADVECT PLENTY OF DEEP MOISTURE BACK
INTO THE REGION AND WITH FRONTAL BOUNDARY AVAILABLE AS A KICKER...
WILL LIKELY SEE PERIODIC SHOWERS AND THUNDERSTORMS. THERE ARE STILL
DIFFERENCES IN TIMING BETWEEN OPERATIONAL GFS/GFS ENSEMBLES AND THE
EURO/UKMET AS THE LATTER GROUP OF MODELS IS MUCH MORE AMPLIFIED WITH
THE TROUGH. SLIGHTLY SLOWER GFS IS MUCH LESS AMPLIFIED AND THEREFORE
NOT  AS STRONG TO PUSH THE FRONT THROUGH.

EXITING FRONT WILL QUICKLY PUSH PRECIPITATION TO THE EAST THROUGH
MONDAY WITH AREAS EAST OF I 65 SEEING THE BEST COVERAGE. OVERALL
THROUGH THE EVENT...EXPECT AREAS ALONG AND WEST OF I 65 TO SEE THE
MOST RAINFALL WITH A QPF RANGE BETWEEN 1 AND 2 INCHES TOTAL. HPC HAS
GONE QUITE A BIT HIGHER WITH THEIR QPF IN THE 2 TO 3 INCH RANGE
ALONG THE OHIO RIVER. WILL HAVE TO MONITOR THE SITUATION AS FORECAST
SOUNDINGS DO SHOW AN EFFICIENT RAINFALL SOUNDING WITH ISOTHERMAL
LAYER NEAR THE SURFACE AND SATURATED COLUMN. PWATS APPEAR TO JUMP
AROUND THE 1.5 INCH RANGE SUNDAY AFTERNOON AND EVENING. WILL
CONTEMPLATE PUTTING LOCALLY HEAVY RAINFALL IN THE ZONES FOR THIS
TIME PERIOD GIVEN THE ONGOING HYDRO SITUATION ACROSS THE OHIO
VALLEY.

HIGH TEMPERATURES ON SUNDAY AND MONDAY WILL BE TRICKY DEPENDING ON
WHERE FRONTAL BOUNDARY SETS UP AND WHEN IT MOVES THROUGH. COULD SEE
QUITE A GRADIENT BETWEEN UPPER 60S ACROSS SOUTHWEST INDIANA TO
AROUND 80 IN THE LAKE CUMBERLAND REGION. MONDAY WILL BE MUCH COOLER
EVERYWHERE WITH HIGHS EXPECTED IN THE MID 60S. LOWS ON SATURDAY
NIGHT WILL BE QUITE MILD AS HEAVY SKY COVER AND HIGHER DEW POINTS AT
THE SURFACE KEEP THE MERCURY IN THE MID TO UPPER 50S. SUNDAY NIGHT
WILL BE COOLER AFTER FRONTAL PASSAGE AND GRADUALLY CLEARING SKIES.
EXPECT LOWS IN THE 47 TO 52 DEGREE RANGE.

MONDAY NIGHT - THURSDAY...

ANTICIPATE A DRY PERIOD OF WEATHER THROUGH THE MIDDLE OF THE WEEK AS
SURFACE HIGH PRESSURE AND GRADUAL WEAK RIDGING BUILD IN BEHIND
DEPARTING TROUGH AXIS. QUESTION STILL REMAINS HOW AMPLIFIED THIS
TROUGH AXIS WILL BE AND WHETHER OR NOT WE COULD SQUEEZE OUT A FEW
SHOWERS ON TUESDAY. WILL CONTINUE TO LEAVE THE FORECAST DRY FOR NOW
UNTIL DETAILS BECOME MORE CLEAR. TUESDAY AND WEDNESDAY SHOULD BE A
PERIOD OF AT OR SLIGHTLY BELOW NORMAL HIGH TEMPERATURE VALUES AS
STEADY COLD AIR ADVECTION OFFSETS MOSTLY SUNNY SKIES. LOOK FOR HIGHS
TO REBOUND FROM THE MID 60S ON TUESDAY TO THE LOWER 70S ON
WEDNESDAY.

ANOTHER STORM SYSTEM ACROSS THE PLAINS WILL BEGIN TO APPROACH FROM
THE WEST ON THURSDAY... DRAGGING A COLD FRONT NEAR THE AREA. FAVORED
THE SLOWER ECMWF AND FEEL PRECIPITATION WILL HOLD OFF UNTIL THURSDAY
NIGHT AND LATER AND WILL KEEP THE DAYTIME DRY FOR NOW. HIGH
TEMPERATURES SHOULD BE ABOUT THE SAME AS WEDNESDAY AS HEAVIER CLOUD
COVER MOVES OVER THE REGION TO OFFSET SLIGHTLY BETTER WARM AIR
ADVECTION. MONDAY AND TUESDAY NIGHTS WILL FEATURE THE COOLEST
OVERNIGHT LOWS AS SKIES CLEAR AND TD/S DROP BEHIND THE FRONT. LOOK
FOR THE MERCURY TO BOTTOM OUT IN THE LOW AND MID 40S EACH NIGHT.
SOME OF THE COOLEST EASTERN VALLEY SPOTS COULD POSSIBLY DIP INTO THE
UPPER 30S.

&&

.AVIATION (00Z TAF ISSUANCE)...

BROKEN LINE OF CONVECTION WILL PUSH THROUGH KSDF SHORTLY.  BASED ON
UPSTREAM REPORTS...CONVECTION SHOULD BE IN PROGRESS AT KSDF AT
29/00Z WITH GUSTY WINDS UP TO 35KTS.  THIS WILL BE SHORT LIVED AND
THE CONVECTION WILL GRADUALLY PUSH EAST AND MAY WEAKEN A BIT AS THE
SUN GOES DOWN.  BY THE TIME IT REACHES KLEX AROUND 29/03Z...IT WILL
LIKELY BE JUST SHOWERS WITH WIND GUSTS UP TO 25-28KTS.  KBWG LOOKS
TO REMAIN DRY THROUGH THE PD WITH GUSTY WINDS THIS EVENING...BUT
THESE SHOULD DIE DOWN AS THE PRESSURE GRADIENT RELAXES.  SFC COLD
FRONT WILL PUSH THROUGH LATE TONIGHT ALLOWING WINDS TO SHIFT TO THE
WEST AND NORTHWEST BY DAWN FRIDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AL
LONG TERM.........BJS
AVIATION..........MJ
Hazardous weather outlook, Apr 28, 9:53 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT THU APR 28 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-291945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
953 PM EDT THU APR 28 2011 /853 PM CDT THU APR 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

RIVER FLOODING AS WELL AS AREAL FLOODING ACROSS LOW LYING AREAS WILL
CONTINUE TO BE A CONCERN THROUGH THE OVERNIGHT PERIOD. THE PUBLIC IS
URGED TO OBEY ROAD CLOSURE SIGNS AND NEVER DRIVE ACROSS WATER OVER
ROADWAYS.

OTHERWISE...A WEAK COLD FRONT WILL MOVE THROUGH THE REGION
OVERNIGHT.  THIS WILL BRING A PERIOD OF SCATTERED SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS TO THE REGION.  MOST OF THE SHOWERS AND
STORMS WILL AFFECT CENTRAL AND SOUTHERN KENTUCKY.  NO ORGANIZED
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXPECT CONTINUED FLOODING OF LARGER RIVERS INTO THE WEEKEND.

THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE POSSIBLE EARLY SUNDAY MORNING INTO MONDAY AS A COLD
FRONT APPROACHES AND MOVES THROUGH THE REGION. SUNDAY AFTERNOON
AND EVENING COULD BRING THE BEST CHANCE AT LOCALLY HEAVY RAINFALL.
STAY UP TO DATE ON THE LATEST FORECAST RAINFALL AMOUNTS FOR THE
END OF THE WEEKEND AS HYDROLOGIC CONCERNS REMAIN CRITICAL ACROSS
THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BJS/AL

In the hours before

Special weather statement, Apr 28, 8:02 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM CDT THU APR 28 2011

KYZ024-025-028-290030-
BRECKINRIDGE-HARDIN-MEADE-
702 PM CDT THU APR 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF HARDINSBURG...AND MOVING
SOUTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  BASIN SPRING AND HENSLEY...
  CORNERS AND ROSETTA...
  HIGH PLAINS CORNER AND BIG SPRING...
  FOUR CORNERS AND HOWE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3784 8598 3762 8613 3781 8657 3798 8647
TIME...MOT...LOC 0002Z 292DEG 40KT 3786 8641

MP
Special weather statement, Apr 28, 8:11 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 PM EDT THU APR 28 2011

KYZ034-038>040-045>048-290100-
ANDERSON-JESSAMINE-MERCER-NELSON-SHELBY-SPENCER-WASHINGTON-WOODFORD-
811 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LAWRENCEBURG TO 6 MILES NORTHWEST OF BARDSTOWN...AND MOVING SOUTHEAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  LAWRENCEBURG...
  HARRODSBURG...
  BARDSTOWN...
  BIRDIE AND EAST BARDSTOWN...
  SPARROW AND KLONDYKE...
  STRINGTOWN AND MAUD...
  MCBRAYER AND TYRONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3768 8497 3768 8503 3764 8504 3763 8507
      3763 8512 3785 8564 3789 8557 3792 8558
      3795 8554 3814 8508 3793 8449
TIME...MOT...LOC 0012Z 298DEG 28KT 3805 8508 3788 8550

MJ
Special weather statement, Apr 28, 8:29 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM CDT THU APR 28 2011

KYZ025-028-045-053-290100-
HARDIN-LARUE-MEADE-NELSON-
829 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF ELIZABETHTOWN...AND MOVING
SOUTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  KRAFT AND RINEYVILLE...
  ADDINGTON FIELD AIRPORT AND GAITHERS...
  INDIAN HILLS AND TUNNEL HILLS...
  TONIEVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3780 8616 3781 8616 3793 8607 3784 8576
      3782 8575 3782 8570 3777 8554 3743 8576
      3765 8625
TIME...MOT...LOC 0029Z 296DEG 41KT 3776 8605

MP
Special weather statement, Apr 28, 8:31 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT THU APR 28 2011

KYZ023-024-026-027-290115-
BRECKINRIDGE-GRAYSON-HANCOCK-OHIO-
731 PM CDT THU APR 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...

AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WHITESVILLE...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HERBERT AND RALPH...
  AETNAVILLE AND DEANEFIELD...
  FORDSVILLE AND DUNDEE...
  ELLMITCH AND CABOT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3763 8692 3767 8684 3771 8687 3773 8684
      3777 8684 3778 8683 3775 8641 3739 8661
      3740 8663 3763 8697
TIME...MOT...LOC 0031Z 289DEG 29KT 3770 8692

MJ
Special weather statement, Apr 28, 8:59 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT THU APR 28 2011

KYZ045-053-054-065-290130-
LARUE-MARION-NELSON-TAYLOR-
859 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM WITH HEAVY RAIN...SMALL HAIL...AND STRONG
WINDS...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HODGENVILLE...AND MOVING
SOUTHEAST AT 50 MPH.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...
AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  HODGENVILLE...
  GLEANINGS AND HOWARDSTOWN...
  ATTILLA AND SAINT FRANCIS...
  SAINT JOSEPH AND RAYWICK...
  NEW MARKET AND JESSIETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3743 8559 3747 8559 3747 8564 3746 8565
      3752 8579 3776 8564 3768 8539 3765 8537
      3763 8528 3763 8522 3761 8517 3732 8536
TIME...MOT...LOC 0058Z 294DEG 43KT 3762 8565

MP
Special weather statement, Apr 28, 9:18 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM EDT THU APR 28 2011

KYZ024-026-027-290145-
BRECKINRIDGE-GRAYSON-OHIO-
818 PM CDT THU APR 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WHITESVILLE...AND MOVING
EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHREVE AND OLATON...
  HITES FALLS AND YEAMAN...
  TOUSEY AND HICKORY CORNER...
  SHORT CREEK AND CONCORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3769 8683 3767 8665 3766 8664 3766 8663
      3762 8628 3734 8636 3752 8688
TIME...MOT...LOC 0118Z 283DEG 37KT 3758 8674

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:02 PM EDTSpecial Weather StatementLMKBreckinridge28 min
Apr 28, 8:11 PM EDTSpecial Weather StatementLMKAnderson, Mercer, Nelson, Spencer, Washington49 min
Apr 28, 8:29 PM EDTSpecial Weather StatementLMKHardin, Larue31 min
Apr 28, 8:31 PM EDTSpecial Weather StatementLMKOhio44 min
Apr 28, 8:40 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio35 min
Apr 28, 8:59 PM EDTSpecial Weather StatementLMKLarue, Marion31 min
Apr 28, 9:18 PM EDTSpecial Weather StatementLMKGrayson27 min

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.